MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 EMSYS SHL 3HOLE 54; HIP IMPLANT : ACETABULAR CUP

DEPUY IRELAND - 3015516266 EMSYS SHL 3HOLE 54; HIP IMPLANT : ACETABULAR CUP
Catalog Number 471054300
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the implant in the box was a 48mm cup and the box was labeled as 54mm cup.A second 54mm cup was on hand so there was no deviations to the procedure or consequences to the patient.No surgical delay was reported.Affected size: unknown hip.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the implant in the box was a 48mm cup and the box was labeled as 54mm cup.Surgical delay unknown.Photos were provided for review.Furthermore, with the photo evidence provided, a manufacturing investigation was performed by the j&j medtech orthopaedics cork team.The photo evidence was able to confirm the reported event, an incorrect size product was found inside a package that did not match with the labeling content.This product issue has been addressed through the j&j medtech orthopaedics quality management system.Based on the manufacturing investigation it was determined that the reported failure mode can be attributed to j&j medtech orthopaedics cork.Human-error is the assignable cause for this nonconformance.The overall complaint was confirmed as the observed condition of the emsys shl 3hole 54 would have contributed to the complained device issue.Based on the information currently available, a product issue was identified during the investigation.This product issue will be addressed through j&j medtech orthopaedics quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: nr was created to address current complaint condition.

Brand Name
EMSYS SHL 3HOLE 54
Common Device Name
HIP IMPLANT : ACETABULAR CUP
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key21934129
Report Number1818910-2025-06701
Device Sequence Number17478581
Product Code LPH
UDI-Device Identifier10603295500612
UDI-Public(01)10603295500612(17)341130(10)4646295
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K221636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number471054300
Device Lot Number4646295
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer05/01/2025
06/17/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date05/06/2025
06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale